Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 4, 2004, 6:20 AM CDT for Cooper County, Howard County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 6:20 AM CDT (11:20 UTC)
- Expired
- Aug 4, 2004, 12:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 133 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4543 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 041125
FFWEAX
MOC053-089-041715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT WED AUG 4 2004
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI
HOWARD COUNTY IN CENTRAL MISSOURI
* UNTIL 1215 PM CDT
* AT 615 AM CDT...THE PUBLIC REPORTED WATER COVERING COUNTY ROAD U
JUST SOUTH OF BOONVILLE BETWEEN DOYLE AND DEBO ROADS...IN NORTHERN
COOPER COUNTY. DOPPLER RADAR ESTIMATES UP TO ONE AND A HALF INCHES
OF RAIN HAS FALLEN ACROSS NORTHERN COOPER AND SOUTHERN HOWARD
COUNTIES. AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS POSSIBLE
BY 8 AM AS ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS
MOVES THROUGH THE AREA.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONVILLE...BELLAIR...BLACKWATER...BUNCETON...CLIFTON CITY...
ESTILL...FAYETTE...GLASGOW...LAMINE...NEW FRANKLIN...NEW LEBANON
AND OVERTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3920 9246 3875 9263 3876 9307 3896 9302
3923 9285
$$
MJ1 follow-up statement
000
WGUS73 KEAX 041730
FFSEAX
MOC053-089-041800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CDT WED AUG 4 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR COOPER AND HOWARD
COUNTIES HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR TO THE
NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3871 9305 3873 9263 3894 9253 3897 9259
3923 9245 3931 9278 3904 9292 3898 9303
$$
CUTTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:43 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 4, 4:43 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 443 AM CDT WED AUG 4 2004 .DISCUSSION... RAIN WILL BE EXITING NORTHERN MISSOURI THIS MORNING AS THE LARGE CONVECTIVE COMPLEX THAT ORIGINATED IN SOUTHERN IOWA WEAKENS AND MOVES EAST. THE MOST SIGNIFICANT RAIN OCCURRED OVER NORTH CENTRAL AND NORTHEASTERN MISSOURI EARLY THIS MORNING. RADAR ESTIMATES FROM BETHANY TO MILAN TO MACON PAINT A STRIPE OF THREE TO FOUR INCHES, BUT GROUND TRUTH HAS BEEN ONLY ABOUT HALF THAT. THE COLD FRONT THAT TRIGGERED THE BIG STORMS IS NOW OVER EXTREME NORTHERN MISSOURI. HIGH PRESSURE BUILDING OVER THE UPPER MIDWEST WILL PUSH THIS FRONT SLOWLY SOUTHWARD TODAY, BUT I DONT THINK THAT THE COLD FRONT WILL BE A TRIGGER FOR THUNDERSTORMS TODAY. AN OUTFLOW BOUNDARY/PRE-FRONTAL TROUGH WILL LIKELY SET UP OVER SOUTHERN MISSOURI AHEAD OF THE FRONT THIS AFTERNOON. THUNDERSTORMS WILL LIKELY IGNITE ALONG THIS PRE-FRONTAL BOUNDARY IN THE AXIS OF HIGHEST INSTABILITY. TODAY WILL NOT BE NEARLY AS HOT AS IT HAS BEEN THE LAST COUPLE OF DAYS, BUT THE REGION WILL HAVE TO WAIT UNTIL TONIGHT TO ENJOY SIGNIFICANTLY LOWER DEWPOINTS. DEWPOINTS BEHIND THE COLD FRONT IN IOWA GRADUALLY DECREASE TO THE MIDDLE 60S NORTH OF INTERSTATE 80, AND THIS AIR WONT ARRIVE IN MISSOURI UNTIL LATE IN THE DAY. COOLER AND DRIER AIR WILL FILTER INTO MISSOURI AND EASTERN KANSAS TOMORROW AS HIGH PRESSURE SLIDES SOUTH OUT OF CANADA TOWARDS THE GREAT LAKES. TEMPERATURE FIELDS FROM THE GFS ARE A BIT TOO COOL, SO I PREFER THE WARMER 850MB TEMPERATURES FROM THE ETA AND NGM. EVEN USING THE WARMER MODELS, RECORD LOW TEMPERATURES ARE WITHIN REACH FRIDAY MORNING. CLEAR SKIES, LIGHT WINDS, AND UNUSUALLY COOL AND DRY AIR WILL ALLOW TEMPERATURES TO FALL QUICKLY THURSDAY NIGHT. KANSAS CITYS RECORD IS 55 DEGREES SET IN 1990. SAINT JOSEPHS RECORD OF 54 DEGREES WAS SET THE SAME YEAR. THE WARM UP HEADING TOWARDS THE WEEKEND LOOKS LIKE IT WILL BE GRADUAL. THE HIGHLY AMPLIFIED RIDGE TROUGH PATTERN OVER THE EASTERN TWO-THIRDS OF THE COUNTRY WILL TRAP COOL HIGH PRESSURE OVER THE MIDWEST THROUGH SATURDAY. AS THE SURFACE HIGH GRADUALLY RETREATS SATURDAY NIGHT AND SUNDAY, WELL HAVE TO WATCH FOR WARM ADVECTION SHOWERS AND THUNDERSTORMS IN THE NORTHWEST FLOW, ESPECIALLY OVER NORTHERN PORTIONS OF MISSOURI. THE LAST FEW RUNS OF THE GFS SUGGEST DECENT 850MB THETA-E ADVECTION OVER EASTERN NEBRASKA AND WESTERN IOWA. THIS COULD BE A POTENTIAL BREADING GROUND FOR THUNDERSTORMS CLUSTERS WHICH COULD DIVE SOUTHEAST. KOCH && .PREV DISCUSSION... 340 PM TUE... THUNDERSTORM CHANCES OVERNIGHT ARE THE MAIN CONCERN IN THE SHORT TERM. THE HEAT IS ALREADY TAKEN CARE OF...AS THE HEAT ADVISORY RUNS UNTIL 8 PM. AFTER THAT WE ARE WAITING FOR SOME RAIN TO FINISH COOLING US OFF. COMPLEX OF STORMS CURRENTLY MOVING ACROSS IOWA AND SOUTHERN MN SHOULD CONTINUE MOVING EAST. IT SHOULD DROP SOUTH EVENTUALLY...BUT AND SHOULD BE WELL EAST OF US WHEN IT DOES SO. THE REMAINDER OF THE RAIN CHANCES WILL BE FROM TWO SEPARATE AREAS OF DEVELOPMENT. ETA AND GFS BOTH ADVERTISE A COMPLEX OF STORMS ROLLING OUT OF EASTERN NEBRASKA AND DROPPING SOUTH INTO NORTHWEST MO. CURRENT RADAR INDICATIONS ARE NO WHERE NEAR HAVING THIS HAPPEN...WITH MODELS SHOWING NORTHWEST MO UNDER THE GUN AROUND 00Z. 12Z TOP SOUNDING HAD H7 TEMPS AT +14...SO SOUTHWARD MOVEMENT OF STORMS WILL BE TOUGH UNTIL THE FRONT ARRIVES. MODELS ARE ALSO CONSISTENT IN HAVING SOME SPOTTY DEVELOPMENT ALONG THE FRONT WHICH SHOULD ARRIVE SOMETIME AFTER 06Z. THERE IS DECENT SHEAR AND INSTABILITY ASSOCIATED WITH THE FRONT...SO ISOLATED SEVERE OVERNIGHT IS ALSO POSSIBLE. HAVE HIGHER POPS NORTH OF HWY36 THIS EVENING FOR ACTIVITY DROPPING DOWN FROM IOWA...AND CHANCE ACROSS THE REST OF THE AREA FOR STORMS WITH THE FRONT. WILL KEEP SOME POPS IN THE EAST FOR POSSIBLE WED MORNING ONGOING ACTIVITY. THE REST OF THE DAY SHOULD BE IN THE 80S. MODELS ARE SHOWING SOME STRATUS COMING DOWN BEHIND THE FRONT...SO CLOUD DECK SHOULD ALSO KEEP TEMPS IN CHECK. A NORTHWEST FLOW REGIME WILL CONTINUE TO PREVAIL ACROSS THE REGION FROM FRIDAY INTO THE WEEKEND...AS THE TROUGH OVER THE EASTERN CONUS AMPLIFIES AND SUPPRESSES THE WESTERN RIDGE. THE USUAL UNCERTAINTIES WITH THIS PATTERN WILL MAKE POP DETERMINATION DIFFICULT...BUT ANTICIPATE THE BEST OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS TO ARRIVE AT THE END OF THE WEEKEND. MEDIUM RANGE MODEL SOLUTIONS KEY IN ON A STRONGER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONTAL PASSAGE ON SUNDAY AND MONDAY...ALTHOUGH LARGE DIFFERENCES REGARDING ITS PATH ARE PRESENT. THE GFS BRINGS THE LOW SOUTH ACROSS THE UPPER AND CENTRAL MISSISSIPPI VALLEY REGIONS...WHILE THE ECMWF FAVORS A MORE NORTHERLY TRACK ACROSS THE GREAT LAKES. EITHER WAY...THINK LOW CHANCE POPS ARE WARRANTED AT THIS POINT. HAVE HIGHLIGHTED MONDAY WITH 30 POPS ASSOCIATED WITH THE FROPA...WITH 20 POPS DURING ADJACENT PERIODS. NO BIG CHANGES WERE MADE WITH RESPECT TO TEMPERATURES...WITH READINGS EXPECTED TO BE NEAR TO OR BELOW NORMAL THROUGH MOST OF THE EXTENDED PERIOD. LVQ/LS && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. &&
Hazardous weather outlook, Aug 4, 6:00 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT WED AUG 4 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041800- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE OUT OF CENTRAL MISSOURI THIS MORNING. BY 8 AM, STORMS WILL MOVE OUT OF THE SEDALIA, BOONVILLE, AND MARSHALL AREAS. HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR THIS MORNING WITH THESE THUNDERSTORMS, BUT HAIL AND DAMAGING WIND GUSTS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. SEVERE STORMS MAY BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. KOCH
In the hours before
Special weather statement, Aug 4, 1:47 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 147 AM CDT WED AUG 4 2004 MOZ001>008-011>017-040800- ADAIR MO-ANDREW MO-ATCHISON MO-DAVIESS MO-DE KALB MO-GENTRY MO- GRUNDY MO-HARRISON MO-HOLT MO-MERCER MO-NODAWAY MO-PUTNAM MO- SCHUYLER MO-SULLIVAN MO-WORTH MO- 147 AM CDT WED AUG 4 2004 SEVERE THUNDERSTORM WATCH NUMBER 703 HAS BEEN CANCELLED AS OF 147 AM CDT WEDNESDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: ADAIR...ANDREW...ATCHISON...DAVIESS...DE KALB...GENTRY...GRUNDY... HARRISON...HOLT...MERCER...NODAWAY...PUTNAM...SCHUYLER...SULLIVAN AND WORTH. ALTHOUGH THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA...AN ISOLATED THUNDERSTORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. MOZ023>025-031>033-039-040-040800- CARROLL MO-CHARITON MO-HOWARD MO-LINN MO-LIVINGSTON MO-MACON MO- RANDOLPH MO-SALINE MO- 147 AM CDT WED AUG 4 2004 SEVERE THUNDERSTORM WATCH NUMBER 705 HAS BEEN CANCELLED AS OF 147 AM CDT WEDNESDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: CARROLL...CHARITON...HOWARD...LINN...LIVINGSTON...MACON...RANDOLPH AND SALINE. ALTHOUGH THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA...A FEW STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. DB
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.